Mississippi, 2005Damaging Wind in Mississippi, November 28, 2005
November 28, 2005 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 27, 10:00 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Nov 27, 10:00 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1000 PM CST SUN NOV 27 2005
.DISCUSSION...MADE MINOR ADJUSTMENTS TO THE OVERNIGHT GRIDS TO TWEAK
HOURLY TEMP/DEWPOINT GRIDS...BUT OVERALL...FORECAST GRIDS ARE RIGHT
ON TRACK.
BIGGEST QUESTIONS CONCERN TONIGHTS SEVERE WEATHER EVOLUTION.
INCREDIBLE SHEAR ASSOCIATED WITH 100KT+ MID LEVEL SPEED MAX OVER THE
ARKLATEX REGION HAS CREATED A VOLATILE SITUATION OVER THE LOWER MS
VALLEY REGION. ALTHOUGH THE SQUALL LINE HAS DEGENERATED OVER AR/LA
THIS EVENING...LATEST WATER VAPOR IMAGERY REVEALS A SMALL
DISTURBANCE MOVING ACROSS THE RIO GRANDE VALLEY THAT MAY BE AN
IMPETUS FOR NEW DEVELOPMENT AFTER MIDNIGHT. PART OF THE CURRENT
CONVECTIVE DEMISE CAN BE ATTRIBUTED TO THE EXIT REGION OF THE UPPER
JET SHIFTING NORTH OF THE AREA. STILL THOUGH...DOWNDRAFTS WITH
ANY DEEP CONVECTION WILL HAVE THE POTENTIAL TO SEND DAMAGING WIND
GUSTS GROUNDWARD BECAUSE OF THE VERY STRONG NEAR SURFACE WINDS IN
EXCESS OF 50KTS. INSTABILITY IS STILL A QUESTION MARK AND 00Z
SOUNDINGS REVEAL A FAIRLY STOUT MID LEVEL CAP AT JAN AND LIX...BUT
NOTHING INSURMOUNTABLE GIVEN CONTINUED WARM ADVECTION AND THE
APPROACH OF THE MID LEVEL TROUGH AXIS...AND THE FACT THAT RICH AND
DEEP BOUNDARY LAYER MOISTURE HAS BEEN FEEDING NORTHWARD FOR HOURS
NOW. SO THE BOTTOM LINE IS THAT WE WILL KEEP THE MENTION OF A
HEIGHTENED RISK FOR THE LATE NIGHT HOURS...ESPECIALLY OVER THE DELTA
REGION... BECAUSE DISCRETE CELLS IN A BROKEN SQUALL LINE IN THIS
ENVIRONMENT CAN BECOME TORNADIC SUPERCELLS VERY QUICKLY.
PERHAPS MORE OF A CONCERN MAY EXIST OVER EASTERN MISSISSIPPI DURING
THE DAY TOMORROW WHEN THE UPPER JET REPOSITIONS ITSELF SO THAT ERN
MS IS UNDER THE ENTRANCE REGION AND AHEAD OF THE COLD FRONT WHERE
SIGNIFICANT HEATING MAY TAKE PLACE.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY FROM 9 PM THIS EVENING TO 3 PM CST MONDAY FOR
MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ038-MSZ039-MSZ044-
MSZ045-MSZ046-MSZ050-MSZ051-MSZ052-MSZ055-MSZ056-MSZ057-
MSZ058-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-
MSZ074.
WIND ADVISORY UNTIL 6 AM CST MONDAY FOR MSZ018-MSZ019-MSZ025-
MSZ034-MSZ035-MSZ040-MSZ041.
LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR MSZ026-MSZ027-
MSZ028-MSZ036-MSZ037-MSZ042-MSZ043-MSZ047-MSZ048-MSZ049-
MSZ053-MSZ054-MSZ059-MSZ060-MSZ061.
LA...WIND ADVISORY UNTIL 6 AM CST MONDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015.
LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR LAZ016-LAZ023-
LAZ024-LAZ025-LAZ026.
AR...WIND ADVISORY UNTIL 6 AM CST MONDAY FOR ARZ074-ARZ075.
&&
ECHazardous weather outlook, Nov 27, 9:41 PM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
941 PM CST SUN NOV 27 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
282222-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
941 PM CST SUN NOV 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND MONDAY...
...THUNDERSTORMS...
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE
TONIGHT AND THE FIRST HALF OF MONDAY ACROSS THE ENTIRE REGION.
THIS ENTIRE EVENT WILL LIKELY OCCUR IN 2 OR 3 WAVES.
ALL OF THIS WILL BE POSSIBLE AS A INTENSE LOW PRESSURE AT THE
SURFACE AND ALOFT MOVES OVER THE CENTRAL UNITED STATES TONIGHT.
THIS INTENSE SYSTEM WILL CREATE STRONG WIND SHEAR ACROSS THE
LOWER MISSISSIPPI VALLEY AS FAST WINDS SPREAD ACROSS THE REGION.
THESE FEATURES WILL INTERACT WITH AN UNSEASONABLY WARM AND MOIST
AIRMASS FORCING A SQUALL LINE OF THUNDERSTORMS TO MOVE INTO
NORTHWEST PORTIONS OF THE OUTLOOK AREA AROUND MIDNIGHT. DAMAGING
STRAIGHT LINE WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE
POSSIBLE WITH THIS ACTIVITY. THE BEST COVERAGE OF INTENSE
THUNDERSTORMS IS EXPECTED TO BE ALONG AND NORTHWEST OF A LINE
FROM WINNSBORO LOUISIANA TO GREENWOOD MISSISSIPPI AND OCCUR
BETWEEN MIDNIGHT AND 5 AM.
AFTER 5 AM...THE FOCUS SHIFT TO THE EASTERN HALF OF THE REGION AS
THE LINE OF THUNDERSTORMS SHOULD BE MOVING THROUGH THE INTERSTATE
55 CORRIDOR BETWEEN 5 AND 8 AM. AHEAD OF THIS LINE...HIGHER LOW
LEVEL MOISTURE ALONG WITH SOME SURFACE HEATING IS EXPECTED
THROUGH THE MORNING HOURS INTO MID-DAY. THIS WILL RESULT IN A
MORE UNSTABLE ATMOSPHERE. SINCE LOW LEVEL WIND SHEAR WILL STILL
BE IN PLACE...THE SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO
RE-INTENSIFY AND AFFECT AREAS ALONG AND EAST OF THE NATCHEZ TRACE
CORRIDOR BETWEEN SUNRISE AND EARLY AFTERNOON. DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH
THIS ACTIVITY. THE GREATEST RISK OF SEVERE WEATHER ON MONDAY WILL
BE ACROSS EAST CENTRAL MISSISSIPPI...INCLUDING
COLUMBUS...STARKVILLE AND MERIDIAN.
THERE STILL REMAINS SOME UNCERTAINTY REGARDING JUST HOW MUCH
INSTABILITY WILL BE AVAILABLE TO FORM ANY STORMS AHEAD OF THE
SQUALL LINE AS WELL AS IF ANY STORMS CAN DEVELOP AHEAD OF THE
LINE. IF STORMS CAN DEVELOP AHEAD OF THE LINE...SUPERCELLS WILL
BE POSSIBLE. ANY SUPERCELL WILL HAVE THE POTENTIAL FOR DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES. IN ANY CASE...A RISK
FOR TORNADOES WOULD ALSO BE ENHANCED IF AND WHERE THE SQUALL LINE
BREAKS UP INTO DISCRETE CELLS.
RESIDENTS ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI ARE URGED TO KEEP ADVISED OF THE MOST UP
TO DATE FORECASTS AND ADVISORIES FROM THE NATIONAL WEATHER
SERVICE.
...NON PRECIPITATION...
AS LOW PRESSURE SPINS ACROSS THE CENTRAL UNITED
STATES...SOUTHERLY WINDS WILL INCREASE ALONG AND WEST OF LINE
FROM GRENADA TO THE JACKSON METRO AREA TO NATCHEZ OVERNIGHT.
SUSTAINED WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE
EXPECTED. THE STRONGEST WINDS WHICH MAY GUST TO 40 MPH ARE
EXPECTED OVER THE DELTA REGION... GENERALLY NORTHWEST OF A
GREENWOOD TO LAKE PROVIDENCE LINE.
WINDS FARTHER EAST IN MISSISSIPPI WILL GRADUALLY INCREASE TONIGHT
WITH SUSTAINED 15 TO 20 MPH AND GUSTS OF 25 MPH BY
MIDNIGHT...MAINLY IMPACTING LOCATIONS EAST OF A WINONA TO
BROOKHAVEN LINE.
MOTORISTS ON EAST TO WEST HIGHWAYS SHOULD BE PREPARED FOR
INCREASING CROSS WINDS THROUGH MONDAY AND KEEP A FIRM GRIP ON
THEIR STEERING WHEELS.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED TONIGHT AND MONDAY.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SUNDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Issaquena
- When
- November 28, 2:05 AM CST to 2:15 AM CST
- Where
- Issaquena County, 3 mi ENE of Mayersville
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $70,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 32.917, -91.017
The roof was blown off a mobile home just south of the Grace Community along with shingles blown off a number of homes.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in South Dakota, November 28 to 29, 20051 death · $1.9 million · 23 events
- Blizzard and Winter Storm in Nebraska, November 28, 2005$3.0 million · 21 events
- High Wind in Nebraska, November 28, 2005$324,000 · 60 kt wind · 12 events
- Blizzard in Nebraska, November 28, 2005$250,000 · 12 events
- Damaging Wind in Tennessee, November 28, 2005$400,000 · 65 kt wind · 1 event
- Damaging Winds in Mississippi, November 28, 2005$135,000 · 55 kt wind · 3 events
- Blizzard in Kansas, November 28, 2005$50,000 · 2 events
- Tornado in Alabama, November 28, 2005$16,000 · F1 · 1 event
- Tornado in Louisiana, November 28, 2005$50,000 · F0 · 1 event
- Tornado in Mississippi, November 28, 2005$50,000 · F0 · 1 event
- Blizzard in Minnesota, November 28 to 29, 2005$40,000 · 4 events
- Tornado in Alabama, November 28, 2005$39,000 · F0 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481594.